MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted; give date: not applicable as the lens was inserted and removed.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was noticed torn once it was inserted into the patient's eye.Reportedly, the lens was cut in half, and removed from the eye with no incident.The incision was not enlarged.A new lens was implanted as a replacement.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 07/14/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed the lens with one haptic damaged.The customer's reported complaint for lens torn was verified.However, the lens was cut in half by the surgeon to remove the lens from the eye.Therefore, it was not possible to identify if the lens was torn prior to the surgeon cutting it in half.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6645716
Report Number2648035-2017-01073
Device Sequence Number11008244
Product Code HQL
UDI-Device Identifier05050474530645
UDI-Public(01)05050474530645(17)210405
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date04/05/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2017
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1